Alert archive / Ohio / River Flood Warnings in 2015
River Flood Warning 7, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Mar 10, 2015, 9:27 PM EDT for Adams County, Ohio. It took effect at Mar 10, 2015, 10:40 PM EDT. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2015, 9:27 PM EDT (01:27 UTC)
- In effect from
- Mar 10, 2015, 10:40 PM EDT
- Expired
- Mar 11, 2015, 9:16 AM EDT
- In force
- 11 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Adams County, OH
The radar
The Cincinnati radar (KILN), 78 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio Brush Creek near West Union (WUNO1).
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
607
WGUS41 KILN 110127
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
927 PM EDT TUE MAR 10 2015
...The National Weather Service in Wilmington has issued a Flood Warning
for the following rivers...
Ohio Brush Creek above West Union
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive your car through flooded roadways. The
water depth may be deeper than it appears.
Stay tuned to developments by listening to noaa weatherAll Hazards
radio.
&&
OHC001-111316-
/O.NEW.KILN.FL.W.0007.150311T0240Z-150311T1316Z/
/WUNO1.1.ER.150311T0240Z.150311T0600Z.150311T0716Z.NO/
927 PM EDT TUE MAR 10 2015
The National Weather Service in Wilmington has issued a
* Flood Warning for
The Ohio Brush Creek above West Union
* until Wednesday morning.
* At 9 PM the stage was 14.4 feet.
* Minor flooding is forecast.
* Flood stage is 15 feet.
* The river will rise above flood stage by tonight and continue to rise
to near 16.5 feet by after midnight tonight. The river will fall below
flood stage by early tomorrow morning.
* At stages near 16.0 feet, Flooding of lowland areas continues. A few
inches of water is over the creek side lanes of low-lying county roads
near the creek close to Lawshee.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$2 follow-up statements
889
WGUS81 KILN 110933
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
533 AM EDT WED MAR 11 2015
...The Flood Warning continues for the following rivers...
Ohio Brush Creek above West Union
OHC001-111459-
/O.EXT.KILN.FL.W.0007.000000T0000Z-150311T1459Z/
/WUNO1.1.ER.150311T0125Z.150311T0630Z.150311T0859Z.NO/
533 AM EDT WED MAR 11 2015
...Flooding now expected to continue until later this morning...
The Flood Warning continues for
The Ohio Brush Creek above West Union
* until this morning.
* At 4 AM the stage was 15.1 feet.
* Minor flooding is occurring.
* Flood stage is 15 feet.
* The river will continue to fall to below flood stage by early this
morning.
* At stages near 15.0 feet, Flooding of mainly lowland areas occurs in
Adams County near Ohio Brush Creek.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$736
WGUS81 KILN 111307
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
907 AM EDT WED MAR 11 2015
...The Flood Warning is cancelled for the following rivers...
Ohio Brush Creek above West Union
OHC001-111337-
/O.CAN.KILN.FL.W.0007.000000T0000Z-150311T1459Z/
/WUNO1.1.ER.150311T0125Z.150311T0630Z.000000T0000Z.NO/
907 AM EDT WED MAR 11 2015
The Flood Warning is cancelled for
The Ohio Brush Creek above West Union
* At 9 AM the stage was 9.7 feet.
* Flood stage is 15 feet.
* The river crested around 16.5 feet early this morning. The river will
continue to fall to around 6 feet by Thursday morning.
&&
LAT...LON 3886 8344 3887 8340 3866 8343 3868 8347
3875 8349
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Mar 10, 8:46 PM EDT, 41 minutes earlier.
Area forecast discussion, Mar 10, 8:46 PM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
846 PM EDT TUE MAR 10 2015
.SYNOPSIS...
LOW PRESSURE OVER NORTHERN KENTUCKY WILL MOVE OFF TO THE NORTHEAST
THIS EVENING. HIGH PRESSURE WILL BUILD IN WEDNESDAY AND MOVE OFF
TO THE EAST ON THURSDAY. ANOTHER LOW WILL SPREAD MORE RAIN INTO
THE REGION FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
WEAK LOW PRESSURE OVER SOUTHERN OHIO THIS EVENING WILL SHEAR AS IT
MOVES OFF TO THE NORTHEAST THIS EVENING. RAIN ASSOCIATED WITH THIS
SYSTEM WILL MOVE OFF TO THE NORTHEAST AS WELL. THE THREAT FOR
ADDITIONAL SIGNIFICANT RAIN HAS ENDED OVER THE FLOOD WATCH AREA.
THUS...IT HAS BEEN CANCELLED.
WITH THE LOW LEVELS SATURATED...FOG IS BECOMING MORE PREVALENT AND
DENSE IN SPOTS. SOME OF THE DENSE FOG IS DUE TO THE LIGHT TO CALM
WINDS ACROSS THE REGION. THE WINDS ARE FORECAST TO PICK UP A
LITTLE OVERNIGHT FROM THE NORTH/NORTHWEST...BUT AM NOT SURE THIS
WILL BE ENOUGH TO RID THE REGION OF AREAS OF DENSE FOG GIVEN THERE
IS NO STRONG ADVECTION OF DRIER AIR INTO THE REGION UNTIL LATER IN
THE DAY ON WEDNESDAY. THUS...A DENSE FOG ADVISORY FOR THE ENTIRE
WILL CONTINUE OVERNIGHT.
LOWS WILL RANGE FROM THE MID 30S FAR NW TO THE MID 40S FAR SE.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
FOG MAY LINGER INTO WEDNESDAY MORNING. THEREAFTER PLENTY OF DRY
AIR WILL BE IN PLACE AS HIGH PRESSURE BUILDS IN. THE HIGH WILL
START TO MOVE OFF TO THE EAST ON THURSDAY WITH JUST SOME CIRRUS
SPREADING IN. THURSDAY NIGHT MOISTURE STREAMING NORTH AHEAD OF LOW
PRESSURE WILL OVERRUN THE REMAINING HIGH PRESSURE AXIS. THIS WILL
RESULT IN THICKENING AND LOWER CLOUDS WITH RAIN DEVELOPING MAINLY
AFTER MIDNIGHT.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
A SOLID AREA OF RAINFALL WILL BE WORKING ITS WAY INTO THE ILN CWA ON
FRIDAY MORNING...SPREADING IN FROM SOUTH TO NORTH AND COVERING THE
ENTIRE AREA BY 18Z. WITH HIGH PRESSURE CENTERED OVER THE GREAT LAKES
(AND EXTENDING INTO THE SOUTHEASTERN STATES)...AND A DEEP MID-LEVEL
TROUGH OVER THE PLAINS...THE TRANSPORT OF MOISTURE FROM THE GULF OF
MEXICO WILL BE NOTABLE. 12Z GFS/NAM FORECASTS SUGGEST THAT
PRECIPITABLE WATER VALUES MAY APPROACH 300 PERCENT OF NORMAL...WITH
VALUES OF UP TO AN INCH AND A QUARTER. THIS IS SOMEWHAT SIGNIFICANT
FOR MID-MARCH...WHEN THE AVERAGE PWAT IS ONLY AROUND 4 OR 5 TENTHS
OF AN INCH. ON THE NOSE OF A STRONG LOW LEVEL JET...MOISTURE
CONVERGENCE PLOTS SHOW SOME PERSISTENCE...ESPECIALLY BETWEEN 18Z
FRIDAY AND 06Z SATURDAY. THE POTENTIAL CERTAINLY EXISTS FOR A
PROLONGED PERIOD OF RAIN...WITH EFFICIENT RATES...FALLING ONTO
GROUND CONDITIONS THAT WILL ALREADY BE FAVORABLE FOR FLOODING. THIS
THREAT APPEARS TO BE GREATEST IN THE SOUTHEASTERN HALF OF THE
FORECAST AREA...AND TOTALS OF 1.5-2.0 INCHES DO NOT SEEM
UNREASONABLE TO SUGGEST. THIS THREAT IS THE MAIN CONCERN FOR THE
EXTENDED FORECAST PERIOD...AND WILL BE HIGHLIGHTED IN THE HAZARDOUS
WEATHER OUTLOOK AGAIN.
THE RAIN WILL MOVE OUT OF THE REGION SOME TIME IN THE FIRST HALF OF
SATURDAY...THOUGH MODEL AGREEMENT IN THE EXIT TIMING IS NOT IN AS
GOOD OF AGREEMENT AS THE ENTRANCE. A CHANGE IN AIR MASS WILL OCCUR
BEHIND A COLD FRONT...WITH SURFACE HIGH PRESSURE EXPECTED TO MOVE
INTO THE REGION FOR SUNDAY AND INTO AT LEAST MONDAY MORNING. AFTER
THIS DRY PERIOD...THERE IS CONSIDERABLE MODEL UNCERTAINTY REGARDING
THE EVOLUTION OF THE PATTERN...LEADING TO LOW CONFIDENCE AT THE END
OF THE EXTENDED FORECAST PERIOD.
THERE ARE NO SIGNS OF SIGNIFICANT COOLING THROUGH THE FORECAST
PERIOD. THE MAIN PUSH OF WARM AIR ADVECTION NOTED ON FRIDAY WILL BE
MUTED BY PRECIPITATION...THOUGH TEMPERATURES ON SATURDAY AHEAD OF
THE COLD FRONT MAY REACH 60 IN THE SOUTHERN SECTIONS OF THE FORECAST
AREA. THE COOLEST PART OF THE FORECAST APPEARS TO BE SUNDAY NIGHT
INTO MONDAY MORNING...AS DRY HIGH PRESSURE CENTERS OVER THE REGION.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
PLENTY OF LOW LEVEL
MOISTURE ACROSS THE REGION FROM THE RECENT RAIN. DESPITE THE
SURFACE PRESSURE GRADIENT FORECAST TO INCREASE SLIGHTLY OVERNIGHT...
PROVIDING FOR A 4 OR 5 KNOT N TO NW WIND FLOW...MODEL SOUNDINGS
SUGGEST THAT THE VERY LOW LEVELS WILL REMAIN SATURATED WITH A LACK
OF ANY APPRECIABLE DRYING FROM THE NW. THIS WILL RESULT IN LOW
CEILINGS AND VISIBILITIES SOME RESULTING IN VALUES BELOW AIRPORT
MINIMUMS IN DENSE FOG.
ON WEDNESDAY...A WEAK BOUNDARY/FRONT WILL MOVE SOUTHEAST THROUGH
THE REGION. IT WILL TAKE DIURNAL HEATING/MIXING TO ALLOW LOW
CLOUDS AND FOG TO LIFT AND SCATTERED OUT. HAVE ALL TAF SITES
IMPROVING TO VFR BY AROUND 18Z.
FOR WEDNESDAY NIGHT...HIGH PRESSURE WILL PUSH EAST ACROSS THE
GREAT LAKES. DRIER AIR WILL FILTER INTO THE AREA ON LOW LEVEL NE
TO E FLOW. SKIES WILL BE MOSTLY CLEAR.
OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES ARE LIKELY TO RETURN
FRIDAY INTO SATURDAY. MVFR CEILINGS MAY LINGER INTO SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...DENSE FOG ADVISORY UNTIL 10 AM EDT WEDNESDAY FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-077>082-088.
KY...DENSE FOG ADVISORY UNTIL 10 AM EDT WEDNESDAY FOR KYZ089>100.
IN...DENSE FOG ADVISORY UNTIL 10 AM EDT WEDNESDAY FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...HICKMAN
SHORT TERM...
LONG TERM...HATZOS
AVIATION...HICKMANHazardous weather outlook, Mar 10, 8:47 PM EDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 847 PM EDT TUE MAR 10 2015 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-111000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 847 PM EDT TUE MAR 10 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. RAIN IS EXPECTED TO MOVE INTO THE REGION AGAIN ON FRIDAY MORNING...CONTINUING THROUGH EARLY SATURDAY AFTERNOON. SOME PERIODS OF HEAVY RAIN MAY OCCUR. THIS PROLONGED PERIOD OF RAINFALL WILL COMBINE WITH VERY WET GROUND CONDITIONS TO LEAD TO A RISK OF FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 10, 4:38 PM EDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 438 PM EDT TUE MAR 10 2015 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-110000- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH- LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY... KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY... BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA... SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON... XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER 438 PM EDT TUE MAR 10 2015 ...PATCHY DENSE FOG POSSIBLE INTO THIS EVENING... THE COMBINATION OF RAIN AND LIGHT TO CALM WINDS HAVE RESULTED IN AREAS OF FOG ACROSS THE REGION. SOME OF THE FOG MAY BE LOCALLY DENSE IN SPOTS. MOTORISTS CAN EXPECT LOCAL VISIBILITIES TO DROP BELOW A MILE AT TIMES...WITH BRIEF VISIBILITIES DROPPING BELOW A QUARTER MILE. REMEMBER TO SLOW DOWN...USE YOUR HEADLIGHTS...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.
Local storm report, Mar 10, 6:29 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
629 PM EDT TUE MAR 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HEAVY RAIN 4 SE TOLLESBORO 38.52N 83.52W
03/10/2015 M1.39 INCH LEWIS KY TRAINED SPOTTER
&&
SFHThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 11:39 PM EDT | River Flood Advisory | ILN | Clermont, Hamilton | 36 hr |
| Mar 11, 1:54 PM EDT | Areal Flood Warning | ILN | Delaware | 24 hr |
Nearby
River Flood Warnings in Ohio, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.